Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Does being allergic to penicillin mean allergic to neomycin, polymyxin, pramoxine?

My boyfriend is allergic to penicillin . He s had two abnormal skin infections, on they thought was MRSA and now another spot on his leg that started out as a burn. The burn started to heal, he put a triple antibiotic cream on it one night and band-aid while at work, when he came home it looked worse. The next night he accidently put hydrocortisone cream on it with a band-aid and it again got severly worse. A large red, inflammed area that looked raw and was oozing a clear-yellowish pus. He went to his family doctor and was told to go the ER again. They gave him bacitracin ointment to put on it and was told to wrap it up. While it is no longer oozing, the red inflammed area has grown and a red rash has started up his leg. If he is allergic to penicillin could he be allergic to the neomycin , polymyxin and pramoxine in the triple anitboitic, hydrocortisone or bacitrican?
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  4751
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
thanx for the query.
its really not a straight cut: like wat i mean is the fact that your boyfriend reacted to penicillin does not mean he would react to the triple topical antibiotic regimen.
Yes, they are all antibiotics but belong to different groups. Your boyfriend would more likely to react to the triple regimen if he has reactions to other aminoglycosides like tobramycin,gentamycin etc.
I would suggest a wound/ulcer/ swab for MCS.
hope this was helpful
Answered: Fri, 1 Mar 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor